What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 18, 3:10 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 18, 3:10 PM EST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
410 PM EDT Tue Apr 18 2017
.Short Term...(This evening through Wednesday night)
Issued at 315 PM EDT Tue Apr 18 2017
A cloudy, warm, and damp - though not wet - short term forecast
today. A relatively weak short wave in zonal flow has finally
triggered convection from parts of central and south central KY
southward. Temperatures aloft are warm, though, so there is little
support for longevity or intensification, and only sporadic showers
are expected - mainly this evening, and mainly south of the
Cumberland Parkway. Most will see no rain, or sprinkles, while a few
could see between 0.10 and 0.20 inch.
With southerly low level winds pushing gulf moisture into the Ohio
Valley, mostly cloudy skies will prevail through the period,
preventing radiational cooling tonight, so low temperatures will
will only bottom out around 60 - some 15 degrees above normal for
the date.
The clouds will eventually drift east of the region Wednesday as the
weak zonal flow aloft continues. With a little more sunshine,
temperatures could reach the lower 80s west of I-65, while the
slower cloud exit in the east should hold temperatures into the 70s.
Even so, these will still be above average for the day. A few
showers or garden-variety thunderstorms can't be ruled out for the I-
75 corridor and south of the Cumberland Parkway Wednesday, but POPs
for these will only be in the 20s.
&&
.Long Term...(Thursday through Tuesday)
Issued at 400 PM EDT Tue Apr 18 2017
...Unsettled weather to continue through the weekend...
Relatively wet weather will linger through the extended period as
two upper level lows make their presence felt in the Ohio Valley.
The first system will move through as a cold front trailing from a
surface low that moves through the Great Lakes Thursday. The front
will serve as the focus for convection as it moves through the Ohio
Valley Thursday night, then stalls over the Tennessee Valley Friday.
A second surface low is then expected to develop over the southern
plains and move to the lower Mississippi Valley by Saturday morning,
and attempt to push the Tennessee boundary back north as a warm
front. There has been less consistency across model runs and times
with this system, so confidence on timing and location of any rain
with this one remains low. There has been a general tendency
southward in the last 24 hours, which should keep the bulk of any
showers and thunderstorms associated with it mainly over the
southern half of the forecast area. With limited sunshine,
instability will remain relatively low, so despite the potential for
extended periods of rain potentially totaling up to 3 inches over
southern Kentucky, the threat of very strong thunderstorms should
remain low.
Ahead of the cold front arrival on Thursday, temperatures will warm
into the 80s across the area. After its passing, highs on Friday
will drop into the mid 60s to lower 70s, then fall another 5 degrees
for Saturday. High temperatures remain mostly in the 60s for
remainder of the period weekend, with lows dropping to seasonal
readings in the mid 40s to lower 50s.
&&
.Aviation...(18Z TAF Issuance)
Issued at 140 PM EDT Tue Apr 18 2017
Isolated-sct showers and storms are expected this afternoon,
therefore, will continue the mention of VCTS at all TAF sites
through 0-2Z. Flight restrictions to MVFR/IFR and gusty winds will
be possible in any convection. The chance for rain showers will
continue into the late evening and overnight hours, however, with
weakening instability t-storms won't be as likely. Low level
moisture is expected to increase late tonight increasing the chances
for MVFR below 2 kft agl. Some models indicate IFR cigs as well,
but will hold off on that since there is some spread in the model
data at the moment. Cigs should lift/sct tomorrow late morning
or early afternoon with VFR conditions returning.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...JBS
Long Term...JBS
Aviation...AMS
Hazardous weather outlook, Apr 18, 3:05 PM EST, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
405 PM EDT Tue Apr 18 2017
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-192015-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
405 PM EDT Tue Apr 18 2017 /305 PM CDT Tue Apr 18 2017/
This Hazardous Weather Outlook is for portions of Indiana, south
central Indiana, east central Kentucky, north central Kentucky,
northwest Kentucky, and south central Kentucky.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Thunderstorms are expected Thursday afternoon and evening as a cold
front moves through the Ohio Valley. Some of these storms could produce
gusty winds, small hail, and heavy rain.
Another weather system will bring more rain and isolated to
scattered thunderstorms Friday night and Saturday with brief
heavy rain possible at times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at least through Wednesday
night.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
In the hours before
Special weather statement, Apr 18, 5:17 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Louisville KY
617 PM EDT TUE APR 18 2017
KYZ029-030-038-182245-
Jefferson-Bullitt-Spencer-
617 PM EDT TUE APR 18 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SPENCER...
SOUTHEASTERN JEFFERSON AND NORTHEASTERN BULLITT COUNTIES...
At 617 PM EDT, a strong thunderstorm was located near Pioneer
Village, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Jeffersontown, Shepherdsville, Pioneer Village, Hurstbourne Acres,
St. Regis Park, Hollow Creek, Houston Acres, Spring Mill, Cambridge
and Lincolnshire.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3823 8562 3811 8536 3798 8550 3796 8553
3792 8557 3799 8571
TIME...MOT...LOC 2217Z 208DEG 21KT 3802 8560
RJSSpecial weather statement, Apr 18, 5:24 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Louisville KY
624 PM EDT TUE APR 18 2017
KYZ063>065-074-076-182300-
Hart-Metcalf-Taylor-Barren-Green-
624 PM EDT TUE APR 18 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GREEN...SOUTHEASTERN
HART...CENTRAL TAYLOR...NORTHEASTERN BARREN AND NORTHWESTERN METCALFE
COUNTIES...
At 624 PM EDT/524 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from 7 miles north of Glasgow to near
Greensburg. Movement was northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Campbellsville, Greensburg, Munfordville, Monroe, Horse Cave, Cave
City, Park City, Logsdon Valley, Arista and South Campbellsville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3726 8603 3742 8520 3721 8536 3705 8604
TIME...MOT...LOC 2224Z 209DEG 16KT 3711 8593 3723 8545
RJS
Special weather statement, Apr 18, 5:51 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Louisville KY
651 PM EDT TUE APR 18 2017
KYZ054-063>065-182315-
Hart-Marion-Taylor-Green-
651 PM EDT TUE APR 18 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN GREEN...
SOUTHEASTERN MARION...EASTERN HART AND NORTHERN TAYLOR COUNTIES...
At 651 PM EDT/551 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from near Munfordville to
Campbellsville. Movement was northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms. A trained spotter in Campbellsville just reported pea to
marble-sized hail as well as gusts to near 45 mph.
Locations impacted include...
Campbellsville, Greensburg, Munfordville, Monroe, Horse Cave,
Bradfordsville, Lobb, Arista, South Campbellsville and White Rose.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3738 8584 3751 8507 3730 8529 3717 8578
3719 8597
TIME...MOT...LOC 2251Z 214DEG 17KT 3724 8584 3734 8533
RJS